Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Finite element analysis of compressible and incompressible fluid-solid systems


Authors: Alfredo Bermúdez, Ricardo Durán and Rodolfo Rodríguez
Journal: Math. Comp. 67 (1998), 111-136
MSC (1991): Primary 65N25, 65N30; Secondary 70J30, 73K70, 76Q05
MathSciNet review: 1434937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with a finite element method to solve interior fluid-structure vibration problems valid for compressible and incompressible fluids. It is based on a displacement formulation for both the fluid and the solid. The pressure of the fluid is also used as a variable for the theoretical analysis yielding a well posed mixed linear eigenvalue problem. Lowest order triangular Raviart-Thomas elements are used for the fluid and classical piecewise linear elements for the solid. Transmission conditions at the fluid-solid interface are taken into account in a weak sense yielding a nonconforming discretization. The method does not present spurious or circulation modes for nonzero frequencies. Convergence is proved and error estimates independent of the acoustic speed are given. For incompressible fluids, a convenient equivalent stream function formulation and a post-process to compute the pressure are introduced.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N25, 65N30, 70J30, 73K70, 76Q05

Retrieve articles in all journals with MSC (1991): 65N25, 65N30, 70J30, 73K70, 76Q05


Additional Information

Alfredo Bermúdez
Affiliation: Departamento de Matemática Aplicada, Universidade de Santiago de Compostela, 15706 Santiago de Compostela, Spain
Email: bermudez@zmat.usc.es

Ricardo Durán
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, 1428 – Buenos Aires, Argentina
Email: rduran@mate.dm.uba.ar

Rodolfo Rodríguez
Affiliation: Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 4009, Concepción, Chile
Email: rodolfo@gauss.cfm.udec.cl

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00901-6
PII: S 0025-5718(98)00901-6
Received by editor(s): March 6, 1995
Received by editor(s) in revised form: May 22, 1996
Article copyright: © Copyright 1998 American Mathematical Society